MAUDE Adverse Event Report: STRYKER SPINE-US OASYS TRANSVERSE CONNECTOR; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

STRYKER SPINE-US OASYS TRANSVERSE CONNECTOR; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 48551070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the transverse connector broke during tightening.It was reported that the surgeon was using the final tightener without the use of the anti-torque.Surgery was completed successfully.No adverse consequence to the patient was reported.
 
Additional Manufacturer Narrative
Additional information: lot number.Method: visual inspection, risk assessment, product history review, labeling review.Results: the returned clip was visually confirmed to be fractured.The clip is no longer functional.Materials analysis was not performed as the representative confirmed the lack of use of the anti-torque with the final tightener.Product history review was conducted.No relevant manufacturing issues were identified.Conclusion: surgical technique guide warns that the torque wrench must be used during final tightening of the connector set screws and that the recommended value is to apply 3nm to the blockers when using the torque wrench.Since it was reported that the final tightener was used instead of the torque wrench, the probable root cause of the clip fracture is the lack of use of the torque wrench.
 
Event or Problem Description

Brand Name
OASYS TRANSVERSE CONNECTOR
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8048498
Report Number0009617544-2018-00262
Device Sequence Number1586190
Product Code KWP
UDI-Device Identifier04546540371607
UDI-Public04546540371607
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48551070
Device Lot NumberU2E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date12/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1